Paraneoplastic limbic encephalitis following treatment with single-agent pembrolizumab for advanced gastroesophageal adenocarcinoma
Related Experiment Video
Updated: Sep 22, 2025

Tumor Treating Field Therapy in Combination with Bevacizumab for the Treatment of Recurrent Glioblastoma
Published on: October 27, 2014
Lauren Laderman1, Omer Naveed2, Carla LoPinto-Khoury2
1Lewis Katz School of Medicine, Temple University, Philadelphia, Pennsylvania, USA.
Abstract:
The use of immune checkpoint inhibitors is increasing in clinical practice. While they have provided significant benefit to many patients, a new category of adverse effects, immune-related adverse effects, has emerged with their use. These effects can range from mild to severe and affect nearly every organ system. A man in his 70swith metastatic gastro-oesophageal junction adenocarcinoma who received one cycle of third-line pembrolizumab presented after three episodes of transient left facial paresthesia, the last of which extended to the left extremities and disturbed peripheral vision of the left eye. He was found to have subclinical seizures and cerebrospinal fluid positive for Ma2/Ta paraneoplastic antibodies, consistent with paraneoplastic limbic encephalitis. We describe an unusual presentation of paraneoplastic limbic encephalitis. This case adds to the limited literature describing the association of paraneoplastic limbic encephalitis and treatment with immune checkpoint inhibitors as well as the observed associations with immune-related adverse events and treatment responses.

